Feedback on Retin-A Side Effects and Usage, page 23
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Acne treatments
Hi. I’ve been suffering with acne for about 8 years now. Firstly I was put on antibiotics which worked well until I stopped taking them and the acne came back. Then all the creams, you name it I’ve tried it. Finally I was given some hope when I was introduced to Roaccutane and after a 9 month treatment was really happy with the results. Unfortunately this was short lived and after one week of ending my treatment I broke out in a very similar skin disorder Keratosis Pilaris. To cut the story short I was again began the viscous circle of acne treatments and doctor pit stops. I am now living in Germany and after a period of having my skin under control I am once again faced with the horror of acned skin. I have been using Retin-A for 4 weeks and at first it seemed to improve but the last week the acne seems to have become a lot worse. No reddening or irritation but I don’t think the acne is getting any better. Is this a normal effect or should I be trying something else? It is so hard sometimes for me to face the world this way and I wish there was just some magic cure out there but I will be the first to say that that just isn’t the case when it comes to having perfect skin 🙁
AskDocWeb: The maximum benefits of Retin-A may require up to seven weeks, give it time.
Subj: Turning 40 wrinkles
Hi, I’ve used Retin A before, and I don’t remember now why I stopped using it. But I want to go back on using it again, since I’m turning 40 and have begun to notice wrinkles, especially on my forehead. I want to ask though, if it would be better to use it with my Neutrogena Acne Face Wash, Neutrogena Deep Clean Astringent and Neutrogena Moisturizer for combination skin. I used these products since I have a very oily skin and prone to breakouts. But I’ve also tried using Clinique wash, toner and moisturizer for oily skin for 3 days now, and I’ve noticed an improvement in the oiliness. Which of the two brands do you think I should use together with Retin A? I think I should also mention that I’ve been using Benzac for years, and it didn’t react well when used with the Neutrogena products. I developed rashes, especially on the neck area. Please advise.
AskDocWeb: The deep cleaning astringent may be too harsh but do use the moisturizer.
Subj: Face is worse
I’v been using retin-A .025% for 3 weeks my face has only gotten worse and I’m very disheartened, I was too stop using the product can you tell me the three stages of Retin-A?
AskDocWeb: When first starting Retin-A, your skin does get worse before it gets better. That is to be expected. The irritation scores for erythema, peeling, dryness, burning/stinging, or itching typically peaks during the first two weeks of use but it usually decreases thereafter. Continued irritation often occurs when people apply too much product. It is also possible that you may be allergic to it.
Subj: What face wash?
I have started to use the Tretinoin 0.05% and Dalacin T1% to get rid of my acne. It’s only been a couple of weeks and it’s getting worse, I know my skin has to get used to it, but how long will this take place? Also what face wash is best to use with these products, because I’m using Neutrogena at night, and Spectro Jel in the morning. Should my face wash also be medicated?
AskDocWeb: It should start getting better in the third week. Use a gentle face wash like dove.
Subj: Retin-a around eyes
I think I used too much Retin-a around my eyes. They sting esp. when I sweat *from working out* In turn, my contacts have felt really dry and irritated, could this be from the product? The Retin-a did not go in to my eye…
AskDocWeb: You may be using it too close to your eyes. One tiny bit is supposed to do the whole job, so be careful with how much you are applying.
Subj: Painful cystic acne
I’ve been using Retin-a micro for 4 weeks now. It has irritated my skin some but not as badly as other products I’ve used. The problem is that after 4 weeks I am breaking out more than ever. I know it is supposed to get worse before it gets better but I would like some reassurance that staying with it longer than 4 weeks is worthwhile. I have very painful cystic acne and I just want it to go away. Help.
I tried acnezine for 1 month for moderate cystic acne and it didn’t help at all. I think it is a waste of money.
AskDocWeb: At four weeks you should have noticed improvement by now. We suggest you check with a dermatologist for specific help with your condition.
Subj: After 15 years
I have used Retin A for at least 15 years. I’m 65 now and get compliments on my face always. Now, though, my gastroenterologist wants me off it fast. My liver enzymes are 50 times higher than they should be. I’ve had an MRCP (?) and a liver biopsy. Inconclusive results; but ‘may’ be caused by a blood pressure med. I ‘was’ taking. Has there been any tie-in with retin A and liver disease? I really don’t want to stop my Retin A!
AskDocWeb: Although no conclusions about liver damage were drawn from a 91-week dermal study, a dose-related incidence of liver tumors was observed in male mice.
Subj: Red spots
I started retin- a about 3 months ago. At first it was really bad, redness, breakouts, etc,. However, I did not pick the pimples, yet I am left with red spots where they used to be. Will they go away? Also I started putting it on my nose because I had really bad blackheads, somehow the blackheads have gotten worse. Should I continue with the treatment on my nose or should I discontinue use. Also what facial cleansers should I use with Rentin-a?
AskDocWeb: Use a very mild cleanser and no toners. The redness should diminish over time and the blackheads, they need to be cleansed twice daily to avoid dirt from getting in the pores.
Subj: Seboriahs dermatitis?
I am battling an insurance issue, does retin-a help in anyway with seboriahs dermatitis?
AskDocWeb: No it doesn’t.
Subj: Extreme exposure to the sun
I’ve been using retin-A for almost 2 years and always after extreme exposure to the sun I get this weird rash about my chin and jaw line. It itches and it’s very uncomfortable. What should I do to relieve the rash when this happens? How can I make it go away quicker?
AskDocWeb: About the only thing you can do to make it go away quicker is to maintain hydration by drinking clear fluids like water, fruit juice, and lemonade. It is far less trouble to avoid the extreme exposure before the problem arises. Use a good sunscreen or wear a big hat. If extreme exposure to the sun is not possible then you are a good candidate for using Retin-A.
Subj: Bleach facial hair?
I just wanted to know if retin a micro is known to bleach facial hair. I have black facial hair and some of my hair seems to be bleached.
AskDocWeb: We haven’t heard of that happening to anyone.
Subj: Moderate adult acne
I started using retin-a micro over 3 months ago to treat my moderate adult acne. From the very beginning my skin has “purged” daily. Everyday there are several dozen new clogged pores and plugs filled with sebum. The “plugs” are so engorged that they sometimes expel white gunk when I just gently rub a cotton ball across my cheek. My skin is so sensitive that I will bleed and scab when I gently rupture a plug! (only the right side of my face is affected). I also have many stubborn blackheads on my nose-they have NOT improved. I wash with a dermatologist formulated mild oatmeal cleanser, a few drops of jojoba oil, and a lactic acid lotion and oil free moisturizer. (my skin is dry/sensitive). I am following directions regarding use of retin-a micro. I understand that “it gets worse before better.” however, excessive purging? 3+ months-no improvement? (I find numerous white facial hairs attached to most of the plugs). ALSO, PLEASE HELP-WHAT SHOULD I DO ABOUT THESE ENGORGED PLUGS? EXPEL THEM OR LEAVE THEM TO FESTER?
AskDocWeb: Your problem sounds more serious than just moderate adult acne. You may even need to be on an antibiotic. Please consult with a dermatologist to get the proper regimen you should be using on your face before scarring starts. Three months of using Retin-A with no improvement is a month and a half too long.
Subj: Pigmentation over face
I am 45 years old, I am taking roaccutane since 4 months because I have acne but not a big deal, my doctor prescribed to me, I am from mediterian region, now I get pigmentation over my face because one day I exposed to the sun to over 4 hours without sun cream it was an urgent case, when I returned home I applied moisturizing cream lubriderm in big quantity because my face was hurting me a lot. Will the pigmentation go away I am so afraid I am still taking the roaccutane
AskDocWeb: The pigmentation change probably will not go away unless you use a fade cream. I don’t know what’s available in your country but they do help, ask your pharmacist.
Read more feedback about Retin-A
Report – 21 – 22 – Page 23 – 24 – 25 – 26 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.